Alert archive / Tennessee / Flash Flood Warnings in 2009

Flash Flood Warning 93, NWS Memphis, TN

July 4, 20095 counties in Tennessee

NWS Memphis, TN issued this flash flood warning at Jul 4, 2009, 11:19 PM CDT for 5 counties in Tennessee. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2009, 11:19 PM CDT (04:19 UTC)
Expired
Jul 5, 2009, 3:15 AM CDT
In force
4 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, TN, Decatur County, TN, Gibson County, TN, Henderson County, TN, Weakley County, TN

What was reported inside it

TimeReportWhereRemark
Jul 5, 12:00 AM CDTFLASH FLOODGreenfield, TNPERSON EVACUATED FROM HOME ALONG JEFFERSON STREET WITH WAIST DEEP WATER NEARING HOME. WATER ALSO COVERING WEST MAIN STREET.
Jul 5, 3:00 AM CDTFLASH FLOOD4 Nnw Parsons, TNWATER OVER LOW WATER CROSSINGS BETWEEN 230 AM AND 3 AM ON BIBLE HILL ROAD AND MAXWELL STREET AND CONCORD ROAD IN COMMUNITY OF BIBLE HILL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2009-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 238 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2009-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
238 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1204 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 050422
FFWMEG
TNC017-039-053-077-183-050815-
/O.NEW.KMEG.FF.W.0093.090705T0422Z-090705T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1119 PM CDT SAT JUL 4 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DECATUR COUNTY IN TENNESSEE...
  CARROLL COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
  NORTHEASTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 315 AM CDT

* AT 1119 PM CDT... OVER THE PAST HOUR DOPPLER RADAR ESTIMATES THAT 1
  TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  INCLUDE VALE...RUTHERFORD...KENTON AND GREENFIELD.

THUNDERSTORMS WILL CONTINUE TO TRACK OVER SATURATED GROUND INTO THE 
OVERNIGHT HOURS. ADDITIONAL RAINFALL OF 1 TO 3 INCHES WILL BE 
POSSIBLE OVER AREAS THAT HAVE ALREADY RECEIVED 1 TO 3 INCHES OF 
RAINFALL. FLASH FLOODING WILL IMPACT LOW WATER CROSSINGS... 
INCLUDING THOSE IN DECATUR COUNTY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3544 8804 3543 8799 3540 8819 3570 8835
      3579 8851 3603 8915 3620 8914 3613 8820
      3586 8821 3586 8804 3583 8801 3581 8796
      3573 8802 3561 8802 3555 8797 3550 8796

$$
2 follow-up statements
000 
WGUS74 KMEG 050652
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
149 AM CDT SUN JUL 5 2009

TNC017-039-053-077-183-050815-
/O.CON.KMEG.FF.W.0093.000000T0000Z-090705T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DECATUR TN-CARROLL TN-GIBSON TN-WEAKLEY TN-HENDERSON TN-
149 AM CDT SUN JUL 5 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR
EASTERN HENDERSON...SOUTHERN WEAKLEY...NORTHERN GIBSON...CARROLL AND
DECATUR COUNTIES...

AT 149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 3 HOURS
DOPPLER RADAR ESTIMATES THAT 3 TO 5 INCHES OF RAINFALL HAS FALLEN 
ACROSS THE WARNED AREA. 

A TRAINED SPOTTER IN GREENFIELD REPORTED WAIST DEEP FLOODING AND THE 
EVACUATION OF A PERSON FROM THEIR HOME AROUND 12 AM.  

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NATCHEZ
TRACE STATE PARK...TRENTON...MILAN...MCKENZIE AND HUNTINGDON. THIS
WARNING ALSO INCLUDES PIN OAK LAKE.

THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY BIBLE HILL ROAD AT SHIPMAN CREEK...BIBLE HILL ROAD IN
PARSONS...BOHANNON LD ROAD AT RICKETTS CREEK...CONCORD ROAD AT LESTER
CREEK...FAIRGROUND ROAD...HAYNES ROAD AT HOG CREEK...HOG CREEK ROAD
AT MILLS BRANCH...LARGE ROAD AT RUSSIAN CREEK...LARGO ROAD 4...
NORTHWOOD STREET IN PARSONS...OAK PARK ROAD AT CHEROKEE HEIGHTS
ROAD...OLD LEXINGTON ROAD AT BEAR CREEK AND W O BAKER ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3544 8804 3543 8799 3540 8819 3570 8835
      3579 8851 3603 8915 3620 8914 3613 8820
      3586 8821 3586 8804 3583 8801 3581 8796
      3573 8802 3561 8802 3555 8797 3550 8796

$$
000 
WGUS74 KMEG 050808
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
309 AM CDT SUN JUL 5 2009

TNC017-039-053-077-183-050819-
/O.EXP.KMEG.FF.W.0093.000000T0000Z-090705T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DECATUR TN-CARROLL TN-GIBSON TN-WEAKLEY TN-HENDERSON TN-
309 AM CDT SUN JUL 5 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 315 AM CDT FOR EASTERN
HENDERSON...SOUTHERN WEAKLEY...NORTHERN GIBSON...CARROLL AND DECATUR
COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED OR
EXITED THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED
TO EXPIRE

THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY BIBLE HILL ROAD AT SHIPMAN CREEK...BIBLE HILL ROAD IN
PARSONS...BOHANNON LD ROAD AT RICKETTS CREEK...CONCORD ROAD AT LESTER
CREEK...FAIRGROUND ROAD...HAYNES ROAD AT HOG CREEK...HOG CREEK ROAD
AT MILLS BRANCH...LARGE ROAD AT RUSSIAN CREEK...LARGO ROAD 4...
NORTHWOOD STREET IN PARSONS...OAK PARK ROAD AT CHEROKEE HEIGHTS
ROAD...OLD LEXINGTON ROAD AT BEAR CREEK AND W O BAKER ROAD.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3544 8804 3543 8799 3540 8819 3570 8835
      3579 8851 3603 8915 3620 8914 3613 8820
      3586 8821 3586 8804 3583 8801 3581 8796
      3573 8802 3561 8802 3555 8797 3550 8796

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 8:42 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jul 4, 8:42 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
842 PM CDT SAT JUL 4 2009

.UPDATE...
ADJUSTED POPS AND WEATHER GRIDS AS WELL AS EXPIRED THE SEVERE
THUNDERSTORM WATCH FOR WEST TENNESSEE.

&&

.DISCUSSION...
AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE ACROSS WEST
TENNESSEE THIS EVENING AS THE SEVERE WEATHER THREAT LOOKS TO BE
ENDING. SEVERE THUNDERSTORM WATCH NUMBER 547 HAS BEEN ALLOWED TO
EXPIRE AS ONLY A FEW STRONG THUNDERSTORMS CAN BE EXPECTED. COLD
FRONT IS STILL WELL OFF TO OUR NORTHWEST AND AS A RESULT...EXPECT
SCATTERED SHOWERS AND THUNDERSTORMS THROUGHOUT THE EVENING AND
OVERNIGHT HOURS. LINE OF THUNDERSTORMS HAS FORMED ACROSS EASTERN
OKLAHOMA AND INTO ARKANSAS WHICH WILL EVENTUALLY MOVE EAST
SOUTHEAST INTO THE MIDSOUTH LATER TONIGHT. LOWERED POPS ACROSS
NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL FOR TONIGHT AND
INCREASED ACROSS WEST TENNESSEE. OTHERWISE...NO ADDITIONAL
CHANGES WERE NEEDED AT THIS TIME.

KNS

&&

.PREV DISCUSSION... /ISSUED 401 PM CDT SAT JUL 4 2009/

DISCUSSION...20Z SURFACE ANALYSIS PLACES AN AREA OF LOW PRESSURE
NEAR COLUMBIA MISSOURI WITH A TRAILING COLD FRONT STRETCHING
SOUTHWEST BACK INTO KANSAS AND OKLAHOMA. TEMPERATURES THUS FAR
HAVE REACHED THE UPPER 80S TO LOWER 90S ACROSS THE MID SOUTH AS OF
3 PM CDT. REGIONAL WSR-88D RADAR TRENDS SHOW THE LEADING EDGE OF
CONVECTIVE ACTIVITY JUST WEST OF THE FORECAST AREA. ISOLATED
SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS EXTREME
NORTHWEST TENNESSEE AS OF FORECAST ISSUANCE. SEVERE WEATHER
POTENTIAL IS THE MAIN CHALLENGE IN THIS AFTERNOON/S FORECAST
PACKAGE.

NAM/GFS SHORT TERM MODELS IN DECENT AGREEMENT WITH BRINGING A COLD
FRONT THROUGH THE MID SOUTH TONIGHT INTO SUNDAY. DESPITE SOMEWHAT
SUFFICIENT INSTABILITY IN PLACE ACROSS THE MID SOUTH THIS
AFTERNOON...SHOWERS AND THUNDERSTORMS ACROSS ARKANSAS HAVE BEEN
WEAKENING A BIT AS THEY MOVE EAST TOWARDS WEAKER MID/UPPER LEVEL
SUPPORT ACROSS THE MID SOUTH. MOST IF NOT ALL AREAS SHOULD SEE
SOME MEASURABLE RAINFALL BUT THINK OVERALL SEVERE THUNDERSTORM
THREAT WILL REMAIN CONDITIONAL AT BEST. DAMAGING WINDS AND PERHAPS
SOME LARGE HAIL ARE THE MAIN SEVERE WEATHER THREATS IF A FEW
THUNDERSTORMS REACH SEVERE LIMITS.

LATEST 12Z MODELS INDICATE THE COLD FRONT WILL MOVE ACROSS NORTH
MISSISSIPPI ON SUNDAY. CLOUD COVER ACROSS THE AREA ON SUNDAY MAY
LIMIT THE OVERALL INSTABILITY AND SEVERE WEATHER THREAT ACROSS
NORTH MISSISSIPPI SUNDAY. THE 12Z GFS/ECMWF INDICATE
SHOWER/THUNDERSTORM CHANCES WILL DEPART THE ENTIRE AREA BY MONDAY
NIGHT...BRINGING RAIN FREE WEATHER TO THE MID SOUTH THROUGH
FRIDAY. RETURN FLOW ON THE BACK SIDE OF HIGH PRESSURE NEXT
SATURDAY WILL BRING BACK WARM...MOIST AND UNSTABLE AIR BACK TO THE
AREA AND ISOLATED SHOWERS AND THUNDERSTORMS TO THE REGION.

&&

.AVIATION...

00Z TAFS

BROKEN LINE OF SHRA/TSRA CONTINUES TO PROGRESS ACROSS THE
MIDSOUTH. KJBR IS BEGINNING TO SEE CONDITIONS IMPROVE THIS EVENING
ALTHOUGH KEPT VCSH THROUGH 03Z WITH MVFR CEILINGS. PLACED TEMPOS
FOR BOTH KMEM AND KMKL FROM 02Z TO 04Z ALTHOUGH CONFIDENCE IS LOW
FOR KMEM AS THE BULK OF TSRA REMAIN NORTH OF THE METRO AREA. MVFR
CEILINGS SHOULD REAMAIN AT ALL TAF SITES...EXCEPT KTUP...AFTER
PRECIPITATION HAS EXITED THE AREA.

CCD

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  73  86  67  88 /  60  60  30  10
MKL  71  83  65  86 /  90  50  20  10
JBR  70  83  65  88 /  50  40  20  10
TUP  72  86  68  88 /  40  70  30  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jul 4, 10:38 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1038 PM CDT SAT JUL 4 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-060545-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1038 PM CDT SAT JUL 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT ACROSS
PORTIONS OF EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...AND WEST
TENNESSEE. THE MAIN HAZARDS WITH ANY STRONG THUNDERSTORM THAT
DEVELOPS WILL BE WINDS UP TO 50 MPH AND SMALL HAIL. HEAVY RAINFALL
IS ALSO POSSIBLE WITH THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW THUNDERSTORMS MAY BECOME STRONG TO SEVERE ACROSS NORTH
MISSISSIPPI SUNDAY AS A COLD FRONT MOVES THROUGH THE REGION. LARGE
HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE WEATHER THREATS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL LIKELY BE NEEDED ON SUNDAY IN
SUPPORT OF SEVERE WEATHER OPERATIONS.

KNS

In the hours before

Local storm report, Jul 4, 8:03 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
803 PM CDT SAT JUL 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     HALLS                   35.87N 89.40W
07/04/2009                   LAUDERDALE         TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN ACROSS THE NORTHERN PORTIONS OF
            LAUDERDALE COUNTY.

0755 PM     HAIL             8 SW TRENTON            35.89N 89.04W
07/04/2009  E0.88 INCH       GIBSON             TN   TRAINED SPOTTER

&&

CCD
Special weather statement, Jul 4, 8:15 PM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
815 PM CDT SAT JUL 4 2009

TNZ003-004-020-021-050145-
CARROLL TN-GIBSON TN-HENRY TN-WEAKLEY TN-
815 PM CDT SAT JUL 4 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  CARROLL COUNTY IN NORTHWEST TENNESSEE...
  EASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN HENRY COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 45 TO 50
MPH WINDS WAS LOCATED OVER ATWOOD AT 816 PM CDT...MOVING EAST AT 55
MPH.

PEOPLE IN CARROLL...GIBSON...HENRY AND WEAKLEY COUNTIES...INCLUDING
LOCATIONS NEAR HUNTINGDON...MCKENZIE...MILAN AND PARIS...SHOULD
MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 845 PM CDT.
Local storm report, Jul 4, 9:11 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
911 PM CDT SAT JUL 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     HALLS                   35.87N 89.40W
07/04/2009                   LAUDERDALE         TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN ACROSS THE NORTHERN PORTIONS OF
            LAUDERDALE COUNTY.

0755 PM     HAIL             8 SW TRENTON            35.89N 89.04W
07/04/2009  E0.88 INCH       GIBSON             TN   TRAINED SPOTTER

0814 PM     TSTM WND DMG     9 SW JACKSON            35.54N 88.94W
07/04/2009                   MADISON            TN   LAW ENFORCEMENT

            TREE DOWN ON POWER LINES.

&&

CCD
Special weather statement, Jul 4, 9:25 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
925 PM CDT SAT JUL 4 2009

TNZ002-019-020-050300-
GIBSON TN-OBION TN-DYER TN-
925 PM CDT SAT JUL 4 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHEASTERN DYER COUNTY IN NORTHWEST TENNESSEE...
  NORTHWESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  SOUTH CENTRAL OBION COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 6 MILES WEST OF NEWBERN AT 926 PM CDT...MOVING
EAST AT 30 MPH.

PEOPLE IN DYER...GIBSON AND OBION COUNTIES SHOULD MONITOR THIS STORM
CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1000 PM
CDT.
Special weather statement, Jul 4, 9:45 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
945 PM CDT SAT JUL 4 2009

TNZ003-020-021-050315-
CARROLL TN-GIBSON TN-WEAKLEY TN-
945 PM CDT SAT JUL 4 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  WEST CENTRAL CARROLL COUNTY IN NORTHWEST TENNESSEE...
  CENTRAL GIBSON COUNTY IN NORTHWEST TENNESSEE...
  SOUTH CENTRAL WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER DYER AT 946 PM CDT...MOVING EAST AT 30
MPH.

PEOPLE IN CARROLL...GIBSON AND WEAKLEY COUNTIES SHOULD MONITOR THIS
STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1015
PM CDT.
Special weather statement, Jul 4, 10:36 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1036 PM CDT SAT JUL 4 2009

TNZ003-004-020-021-050415-
CARROLL TN-GIBSON TN-HENRY TN-WEAKLEY TN-
1036 PM CDT SAT JUL 4 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  NORTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN HENRY COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER GREENFIELD AT 1036 PM CDT...MOVING EAST AT
40 MPH.

PEOPLE IN CARROLL...GIBSON...HENRY AND WEAKLEY COUNTIES...INCLUDING
LOCATIONS NEAR HUNTINGDON AND MCKENZIE...SHOULD MONITOR THIS STORM
CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1115 PM
CDT.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:32 PM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Haywood, Lauderdale43 min
Jul 4, 7:41 PM CDTSevere Thunderstorm WarningMEGCrockett, Gibson, Haywood, Madison40 min
Jul 4, 10:39 PM CDTAreal Flood AdvisoryMEGCarroll, Gibson, Henry, Obion, Weakley2 hr
Jul 5, 12:26 AM CDTSevere Thunderstorm WarningMEGCarroll, Henderson49 min
Jul 5, 12:33 AM CDTTornado WarningMEGCarroll, Henderson, Madison42 min
Jul 5, 1:12 AM CDTSevere Thunderstorm WarningMEGCarroll, Decatur, Henderson48 min
Jul 5, 1:54 AM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Madison40 min
Jul 5, 2:58 AM CDTFlash Flood WarningMEGChester, Decatur, Hardin, Henderson, McNairy63 min
Jul 5, 3:07 PM CDTAreal Flood AdvisoryMEGDecatur, Henderson113 min
Jul 5, 4:08 PM CDTAreal Flood AdvisoryMEGFayette, Shelby3 hr
Jul 5, 4:21 PM CDTFlash Flood WarningMEGFayette, Shelby3 hr

Nearby

Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.